Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 236, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2023, 2:18 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2023, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 5, 2023, 2:48 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986
WUUS53 KLSX 051918
SVRLSX
ILC133-163-052000-
/O.NEW.KLSX.SV.W.0236.230705T1918Z-230705T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
218 PM CDT Wed Jul 5 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Monroe County in southwestern Illinois...
South central St. Clair County in southwestern Illinois...
* Until 300 PM CDT.
* At 217 PM CDT, a severe thunderstorm was located near New Athens,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Freeburg, New Athens, Lenzburg, and Hecker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 8997 3834 9001 3843 8991 3829 8981
3827 8989
TIME...MOT...LOC 1917Z 250DEG 4KT 3833 8993
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM2 follow-up statements
809
WWUS53 KLSX 051930
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
230 PM CDT Wed Jul 5 2023
ILC133-163-052000-
/O.CON.KLSX.SV.W.0236.000000T0000Z-230705T2000Z/
Monroe IL-St. Clair IL-
230 PM CDT Wed Jul 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN MONROE AND SOUTH CENTRAL ST. CLAIR COUNTIES...
At 230 PM CDT, a severe thunderstorm was located over New Athens,
moving east at 5 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Freeburg, New Athens, Lenzburg, and Hecker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 8997 3834 9001 3843 8991 3829 8981
3827 8989
TIME...MOT...LOC 1930Z 255DEG 5KT 3834 8989
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM460
WWUS53 KLSX 051948
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
248 PM CDT Wed Jul 5 2023
ILC133-163-051958-
/O.CAN.KLSX.SV.W.0236.000000T0000Z-230705T2000Z/
Monroe IL-St. Clair IL-
248 PM CDT Wed Jul 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND SOUTH
CENTRAL ST. CLAIR COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Remember, a Severe Thunderstorm Warning still remains in effect for
Monroe and St. Clair counties.
LAT...LON 3827 8997 3834 9001 3843 8991 3829 8981
3827 8989
TIME...MOT...LOC 1945Z 250DEG 4KT 3835 8987
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:10 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 5, 2:10 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 210 PM CDT Wed Jul 5 2023 .SHORT TERM... (Through Late Thursday Night) Issued at 209 PM CDT Wed Jul 5 2023 Thunderstorms have developed across the central CWA along a old outflow boundary early this afternoon. Expect storms to continue to develop along and ahead of the this boundary into the early evening as MLCAPES will be in the 2000-3000 J/kg range. Deep layer shear is weak which does not support organized convection, but there is a weakening MCV moving across the area that is helping to generate the lift for the storms. The SPC microburst composite and hail parameters are both suggest the potential for isolated severe thunderstorms through early this evening. Surface analysis is showing the actual cold front over eastern Iowa and northwest Missouri. Latest RAP has this front moving southeast through the CWA tonight. Expect most of the rain to move east and south of the area by late this evening. Will keep with a chance of showers and thunderstorms over parts of central and southeast Missouri into southwest Illinois on Thursday as the GFS/NAM are showing a weak shortwave trough moving quickly from the central Plains into the mid South. Lows tonight will be close to normal and temperatures on Thursday and Thursday night will be a bit below normal with cold air advection behind the front. Britt .LONG TERM... (Friday through Next Wednesday) Issued at 209 PM CDT Wed Jul 5 2023 There is good agreement amongst the ensembles that the upper pattern will become more amplified over the weekend into early next week as an upper ridge builds over the Rockies and a upper low deepens near Hudson Bay. This will cause the quasi-zonal flow over the area on Friday to turn northwesterly by early next week. Within this flow, the deterministic models are showing multiple shortwave troughs moving through Missouri and Illinois Friday through Sunday with a surface trough moving across the area on Saturday. Will keep chances for showers and thunderstorms going through the weekend with likely/categorical PoPs Friday night into Saturday. Chances will be lower Monday into Tuesday as a surface high moves across the area before another trough moves into the area by the middle of next week. Temperatures Friday through Sunday will likely be below normal with the clouds and the chance for rain. Highs will be climb closer to normal by next week as 850mb temperatures climb into the 15-20C range and the surface flow turns out of the southwest. This is reflected well in the ensemble temperature plumes including the NBM. Britt && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1220 PM CDT Wed Jul 5 2023 There will be a 2-4 hour window of thunderstorms early in the period at UIN, STL, SUS, and CPS. These thunderstorms will likely produce brief MVFR, possible IFR ceilings and visibilities in heavy rain. Otherwise, mainly dry and VFR conditions are expected the rest of the period with winds turning out of the west to northwest around 8 knots. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 5, 3:47 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 347 AM CDT Wed Jul 5 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 347 AM CDT Wed Jul 5 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a slight risk of strong to severe storms today into this evening. The main threat will be damaging winds, with large hail also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms Thursday. Then another chance for thunderstorms Friday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through this evening. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:29 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 18 min |
| Jul 5, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 21 min |
| Jul 5, 3:29 PM CDT | Areal Flood Advisory | LSX | Randolph, Saint Clair | 88 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.